Alabama, 2007Damaging Wind in Alabama, November 22, 2007
November 22, 2007 · NWS BMX · 1 event in 1 county or zone
A line of thunderstorms caused an isolated severe thunderstorm in northeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms caused an isolated severe thunderstorm in northeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 21, 11:30 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 21, 11:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CST WED NOV 21 2007
.UPDATE...AVIATION DISCUSSION.
&&
.DISCUSSION...
WHAT ONCE LOOKED TO BE A HEALTHY CONVECTIVE LINE OF INDIVIDUAL
SUPERCELLS ACROSS SOUTHEASTERN MO AND PORTIONS OF AR HAS NOT
SURPRISINGLY MORPHED INTO A SOLID MULTICELLULAR LINE. THE LOSS OF BL
INSTABILITY AND UPPER LEVEL DYNAMICS HAS ACTED TO CHANGE THE EVENT
INTO A MODERATE WIND THREAT. LOOKING AT WV IMAGERY WITH THE LATEST
UPPER SHEAR SHOWS THAT MOST OF THE GOOD FLOW...THE KIND OF FLOW TO
SUSTAIN INDIVIDUAL SUPERCELLS...IS LAGGING BEHIND AS THIS LINE HAS
ACCELERATED EASTWARD. MOREOVER...THE INSTABILITY DECREASES
CONSIDERABLY FURTHER EAST AS THE DAYTIME HEATING IS NOW LOST AND
MORE IMPORTANTLY THE UPPER LEVELS ARE CONSIDERABLY WARMER.
DAMAGING WINDS CONTINUE TO BE THE MAIN THREAT AS THIS MULTICELLULAR
LINE APPROACHES CENTRAL AL. HAIL SHOULD BE MUCH LESS OF A THREAT AS
THE LINE CONTINUES TO MOVE EAST AS UPPER LEVEL LAPSE RATES ARE MORE
STABLE AND AS THE LINE ITSELF BECOMES MORE HORIZONTALLY STACKED...AS
OPPOSED TO VERTICALLY STACKED WHICH IS A KEY COMPONENT TO LARGE HAIL
FORMATION.
WILL CONTINUE TO WATCH THE CELLS FORMING OUT AHEAD OF THE MAIN
LINE...BUT CURRENTLY THE DYNAMICS DO NOT SUPPORT SUSTAINED GROWTH
AND THUS THEY ARE CONTINUALLY BEING SWEPT INTO MAIN LINE. SHEAR ALSO
BEARS WATCHING AS THERE IS CERTAINLY ENOUGH VEERING WITH HEIGHT TO
SUPPORT LIMITED ROTATION...ALTHOUGH NOT LIKELY SEEN WITH
SUPERCELLS...MORE LIKELY AS KINKS ALONG THE APPROACHING
MULTICELLULAR LINE.
17/KLAWS
&&
.AVIATION...06Z TAF DISCUSSION.
LOWER CLOUDS DEVELOPING AHEAD OF THE CONVECTIVE LINE THREW A CURVE
BALL TONIGHT...SO HAD TO AMEND SEVERAL TIMES TO KEEP UP. LOOKS LIKE
THE ONLY ISSUE WILL BE EXACT TIMING OF THE CONVECTIVE BAND AND
ASSOCIATED COLD FRONT. AGAIN...TRIED TO TIME THE ELEMENTS
CAREFULLY. SHOULD SEE A SHARP WIND SHIFT BEHIND THE FRONT AS WELL.
ONE NOTE IS THE PERSISTANT CLOUDS BEHIND THE FRONTAL PASSAGE WHEN
TYPICALLY IMMEDIATE CLEARING IS THE NORM. ADDED BKN TO OVC LOW
CLOUDS BEHIND THE SYSTEM LEAVING THE MAJORITY OF THE CLEARING FOR
TOMORROW.
17/KLAWS
&&
Hazardous weather outlook, Nov 21, 11:19 PM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1119 PM CST WED NOV 21 2007
ALZ011>015-017>050-221900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1119 PM CST WED NOV 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...OVERNIGHT.
A LINE OF THUNDERSTORMS WILL MOVE ACROSS CENTRAL ALABAMA OVERNIGHT...
AS A STRONG COLD FRONT MOVES INTO THE STATE. A FEW STRONG STORMS
ARE LIKELY TO DEVELOP WITHIN THIS LINE OF CONVECTION...WITH THE
PRIMARY THREAT BEING WIND GUSTS OF 30 TO 40 MPH. THE BEST CHANCE OF
STRONG STORMS WILL BE ALONG AND WEST OF A LINE FROM ALICEVILLE...TO
TUSCALOOSA...TO BIRMINGHAM...TO ONEONTA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA BY SUNDAY OR
MONDAY. HOWEVER...THERE IS STILL QUITE A BIT OF UNCERTAINTY
REGARDING THE EXACT TIMING...STRENGTH...AND LOCATION OF THE HIGHEST
SEVERE WEATHER THREAT WITH THIS SYSTEM.
PLEASE STAY TUNED FOR THE LATEST WEATHER UPDATES THROUGHOUT THE
THANKSGIVING HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY SUNDAY OR MONDAY.
In the hours before
Special weather statement, Nov 21, 11:09 PM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 PM CST WED NOV 21 2007
ALZ011-012-220615-
LAMAR-MARION-
1109 PM CST WED NOV 21 2007
...SIGNIFICANT WEATHER ALERT FOR LAMAR AND MARION COUNTIES UNTIL 1215
AM CST...
AT 1109 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOTSVILLE TO 7
MILES SOUTH OF ABERDEEN...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF RED BAY TO 7 MILES SOUTH OF ABERDEEN...MOVING EAST AT 40
MPH.
WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHOTSVILLE.
DETROIT.
WESTON.
SULLIGENT.
LAMAR COUNTY AIRPORT.
PIKEVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
10/ARM
Special weather statement, Nov 22, 12:45 AM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 AM CST THU NOV 22 2007
ALZ014-015-017-220730-
BLOUNT-WALKER-WINSTON-
1245 AM CST THU NOV 22 2007
...SIGNIFICANT WEATHER ALERT FOR BLOUNT...WALKER AND WINSTON COUNTIES
UNTIL 130 AM CST...
AT 1245 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ADDISON MUNICIPAL
AIRPORT TO GAMBLE...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF
CULLMAN TO JASPER...MOVING EAST AT 45 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HELICON.
WILSON BEND.
SMITH DAM.
LYNNS PARK.
ROCKY HOLLOW.
EMPIRE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JONES/90
Special weather statement, Nov 22, 1:28 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 AM CST THU NOV 22 2007
ALZ017-018-220830-
BLOUNT-ETOWAH-
128 AM CST THU NOV 22 2007
...SIGNIFICANT WEATHER ALERT FOR BLOUNT AND ETOWAH COUNTIES UNTIL 230
AM CST...
AT 128 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARAB TO CHAMBLEES
MILL TO ARKADELPHIA...OR ALONG A LINE EXTENDING FROM ARAB TO 7 MILES
NORTHEAST OF HANCEVILLE TO 16 MILES SOUTHWEST OF HANCEVILLE...MOVING
EAST AT 35 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ARKADELPHIA.
BROOKSVILLE.
MT OLIVE.
MCLARTY.
HENDRIX.
EASLEY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JONES/90
Thunderstorm Wind, Cherokee
- When
- November 22, 3:00 AM CST
- Where
- Cherokee County, 0.55 mi WNW of Pine Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.033, -85.709
Several trees were blown down and grain bins were damaged, in the Pine Grove Community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New Mexico, November 22 to 24, 20071 death · 9 events
- Frost and Freeze and Strong Wind in California, November 22 to 24, 2007$42,000 · 8 events
- Lake-Effect Snow in Michigan, November 22 to 23, 2007$20,000 · 1 event
- Heavy Snow and Winter Weather in Texas, November 22, 2007$10,000 · 7 events
- Flooding in Indiana, November 22 to 25, 2007$5,000 · 5 events
- Heavy Snow in Texas, November 22, 20074 events
- Winter Storm in Maine, November 22, 20073 events
- High Wind in Alaska, November 22, 200778 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, November 22, 20071 event
- Strong Wind in Virginia, November 22, 2007$5,000 · 1 event
- Lightning Strike in Texas, November 22, 2007$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67016.